2.45 1 9457
based on 9,457 conversations around the web
Rate and review
Your rating has been added!
Last Update February 9, 2016
based on 9,457 conversations around the web
What people say about Amlodipine
content loaded dynamically
We found 9,457 discussions
I was prescribed this medication for high-blood pressure. I experienced horrendous nightmares. They were so disturbing that I was awakened several times at night. This occurred nightly for two weeks until medication was stopped.
| Lisa S.
I was originally place on Amlodipine 10mg and could not hardly stay awake as well as experiencing leg aches & pain. I have Arthritis anyway in my knees/ankles due to Lyme Disease so this drug has made everything worse 100x! I was place on 5 mg and leg pain persists. I'm going off of this drug. I don't need a drug that is going to inflate the pain I experience on a daily basis anyhow. Not a good drug!
Side effects and withdrawal from Amlodipine.
| Amlodipine disaster
I have never been so misled by my GP and so sick from taking Amlodipine. Having just been diagnosed with PTSD. I had a panic attack so my Dr put me on Buspar for anxiety and Amlodipine for my blood pressure. I became extremely weak and could barely sit up. my arms and legs didn't even feel like they belonged to me. I went to the dr and she told me I had the flu. Even though I clearly had no signs of the flu and I questioned her about the meds. I was told I had the flu, to go home and get some rest. The weakness got worse and tremors were astounding. I got Vertigo and was told it was because I was crying. I took myself to the dr several times to question her about these meds, but she wouldn't budge. When I asked her about why my tongue was so white...she simply said I was making myself sick. The next side effect was the incredible burning in my body, down my arms and legs, pins and needles as well. Again...no help from the DR. I missed a substantial amount of work due to these symptoms. Forced myself to go back even though I was still incredibly weak and still had the pins and needles. I gave up on my Dr. Took myself off the Buspar by myself, when I was told by doing that she would no long treat me. Which was fine with me because it felt like I was dieing and she apparently wasn't going to listen or help me. Things eventually got better except for the constant fatigue and pins and needles. Even that got better with time. I put up with the other side effects that I could live with. I took the med for 2 years. Because of the constant fatigue and still having slight pins and needles I decided I wanted to stop taking the Amlodipine. My BP was fine. all other lab work was great. I was told by the Dr and pharmacist that going off the med was fine. When I did....all the very same symptoms I suffered when I first started taking the drug cam back. Again...no one could explain it. This drug should be banned and any DR who prescribes a med out to be just as informed of the less common side effects that can be associated with any and all med. And stop assuming that just because they are a rare occurrence or they've never heard of them before, that your complaints are not valid. And for Gods sake...take your patient off the med asap. I have PTSD. That doesn't make me crazy, doesn't mean I have HBP. And it certainly does not mean that I don't know the difference between something that's making me extremely sick and the flu. Now the question is......is the damage cause by this drug going to be permanent.
Ive been taking Amlodopine for around 18months/2years and my bp has still been in the high range, however the doctors didnt seem to concerned and so i have just kept on it,however around 6 weeks ago I developed really bad pulsitile tinnitus in my left ear. I have had a scan on my neck and they didnt find anything wrong, my carotid artery was fine. My bp was 117/135 at one point and after numerous visits to the doctors I eventually asked to be put on another medication to bring my bp down as they just didnt seem to be bothered!!! i was put on Losartan along with the amplodopine and my bp has dropped to normal of around 120/70, a fantastic reading within days of taking this new drug, (not had a reading like that in 5 years!!!) However I still have these horrible noises in my ears which are causing me to be really down and depressed, im not sleeping properly either. I have a ct scan booked next week to check my head/ears to see what is going on, again I had to request this as the doctors didnt seem bothered!! I also decided to look up the side affects of Amlodopine and found that it is as Norsvac drug and apparantly these type of drugs can cause tinnitus, I rang my doctor straight away and asked i could be taken off the amlodopine and stay on the Losartan. He said it was ok to do that and im now on my 3rd day without it and my bp is still really good,although the pulsatile tinnitus is still there!!! Help!! has anyone else experienced this with this medication?
Have been taking amlodipine for 17 days, and have had really nasty side effects. ... Increased AF. Dizziness . Swollen feet an ankles , constipation, and feeling really unwell. I also take ramapril and atenolol for blood pressure. Now stopped amlodipine, but still feeling the effects. Have been told that the drug should leave my system in 7 to 10 days. Really hope that is the case, can any one confirm it from experience. Ps. I think the spelling of the drug is different in the UK.
Compare Amlodipine to other medications
High Blood Pressure medications
Taken for: High Blood Pressure, Edema, Water Retention, Chronic Heart Failure, Kidney Stones*
Other names: Hydrodiuril, Oretic, Microzide, Esidrix, Aquazide H
Method of use: Pill
Prescribing mode: Rx*Off Label
Your Saved Posts ()
Sign up to keep them
Is this page helpful?
Send us feedback
Are you (or someone you care for) currently taking this drug?
Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.